MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER
Model Number 401611M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 6f 11cm brite tip sheath was unable to be inserted smoothly.The user removed the sheath and had noticed that the distal end was frayed.The device was replaced with another unknown sheath and the procedure completed.There was no reported patient injury.The device will not be returned for evaluation because it was discarded.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18042881 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f 11cm brite tip sheath was unable to be inserted smoothly.The user removed the sheath and had noticed that the distal end was frayed.The device was replaced with another unknown sheath and the procedure completed.There was no reported patient injury.The femoral artery was the access vessel.The vessel was mildly calcified with mild tortuosity.The intended procedure was an endovascular therapy (evt).There was no scar tissue or tough skin in the area of insertion.The device was opened in a sterile field and stored per instructions for use (ifu).The user was trained to the device.There were no anomalies noted when the device was evaluated prior to opening the package.There was no damage to the packaging.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will not be returned for evaluation because it was discarded.
 
Additional Manufacturer Narrative
As reported, a 6f 11cm brite tip sheath was unable to be inserted smoothly.The user removed the sheath and had noticed that the distal end was frayed.The device was replaced with another unknown sheath and the procedure was completed.There was no reported patient injury.The femoral artery was the access vessel.The vessel was mildly calcified with mild tortuosity.The intended procedure was an endovascular therapy (evt).There was no scar tissue or tough skin in the area of insertion.The device was opened in a sterile field and stored per the instructions for use (ifu).The user was trained to the device.There were no anomalies noted when the device was evaluated prior to opening the package.There was no damage to the packaging.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 18042881 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer (csi) insertion difficulty¿ and ¿brite tip/distal tip frayed/split/torn in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the issue experienced by the customer could not be determined.Based on the information available for review, access site vessel characteristics (customer reported mild calcification/tortuosity) and handling factors may have contributed to the insertion difficulty and subsequent fraying of the distal tip, especially since the customer reported that there were no anomalies noted prior to patient use.According to the information for safety within the instructions for use (ifu), which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub.Withdraw the guidewire and dilator.To avoid damage to the csi tip, do not withdraw the dilator until the csi is in the vessel.¿ neither the phr review, nor the available information suggest that the reported failures could be related to the design/manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SI BRITE TIP 6F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14806697
Report Number9616099-2022-05753
Device Sequence Number20003009
Product Code DYB
UDI-Device Identifier20705032000236
UDI-Public(01)20705032000236(17)240731(10)18042881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number401611M
Device Catalogue Number401611M
Device Lot Number18042881
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/13/2022
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH
Patient SexUnknown